Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 29, NWS Binghamton, NY

July 18, 2016Luzerne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2016, 12:35 PM EDT for Luzerne County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 12:35 PM EDT (16:35 UTC)
Expired
Jul 18, 2016, 1:30 PM EDT
In force
55 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Luzerne County, PA

The radar

The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 1:25 PM EDTTSTM WND DMGShickshinny, PALARGE TREE, 22 INCHES IN DIAMETER, BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:05 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.6 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

772 
WUUS51 KBGM 181636
SVRBGM
PAC079-181730-
/O.NEW.KBGM.SV.W.0029.160718T1635Z-160718T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT MON JUL 18 2016

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LUZERNE COUNTY IN NORTHEASTERN PENNSYLVANIA...

* UNTIL 130 PM EDT

* AT 1235 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  JERSEYTOWN... OR 9 MILES NORTH OF DANVILLE...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BERWICK...NESCOPECK AND EAST BERWICK AROUND 105 PM EDT. 
  BEACH HAVEN AND ROCK GLEN AROUND 110 PM EDT. 
  POND HILL AROUND 115 PM EDT. 
  CONYNGHAM AROUND 120 PM EDT. 
  WEST HAZLETON...DRUMS AND SPRINGTOWN AROUND 125 PM EDT. 
  HAZLETON...FREELAND AND DRIFTON AROUND 130 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4095 7621 4105 7623 4114 7623 4114 7628
      4121 7632 4121 7627 4114 7563 4112 7565
      4113 7567 4113 7570 4109 7577 4105 7577
      4103 7574 4101 7574 4090 7603
TIME...MOT...LOC 1635Z 283DEG 33KT 4110 7659 

HAIL...1.00IN
WIND...60MPH
 
$$

DJN
1 follow-up statement
232 
WWUS51 KBGM 181704
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
103 PM EDT MON JUL 18 2016

PAC079-181730-
/O.CON.KBGM.SV.W.0029.000000T0000Z-160718T1730Z/
LUZERNE PA-
103 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHERN LUZERNE COUNTY...

AT 103 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HUNTINGTON MILLS TO MIFFLINVILLE TO NEAR
ELYSBURG...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. WIND DAMAGE TO
         ROOFS...SIDING...AND TREES IS POSSIBLE. 

THESE SEVERE STORMS WILL BE NEAR...
  BERWICK...SHICKSHINNY AND EAST BERWICK AROUND 110 PM EDT. 
  NESCOPECK...BEACH HAVEN AND ROCK GLEN AROUND 115 PM EDT. 
  SLOCUM AND POND HILL AROUND 120 PM EDT. 
  CONYNGHAM AND MOUNTAIN TOP AROUND 125 PM EDT. 
  HAZLETON...WEST HAZLETON AND FREELAND AROUND 130 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4095 7621 4105 7623 4114 7623 4114 7628
      4121 7632 4121 7627 4114 7563 4112 7565
      4113 7567 4113 7570 4109 7577 4105 7577
      4103 7574 4101 7574 4090 7603
TIME...MOT...LOC 1703Z 272DEG 29KT 4123 7623 4106 7631 4090 7658 

HAIL...1.00IN
WIND...60MPH
 
$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 11:51 AM EDT, 44 minutes earlier.

Area forecast discussion, Jul 18, 11:51 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1151 AM EDT MON JUL 18 2016

.SYNOPSIS...
An approaching front will bring a round of thunderstorms today,
some of which could be strong to severe with damaging winds and
large hail, mainly late morning through afternoon. Cooler and more
comfortable weather will visit Tuesday and Wednesday before heat
returns for the end of the week. The midweek period looks dry, but
there will be a chance of thunderstorms towards the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Updated at 1130 am...
Band of showers with isolated thunderstorms is moving east across
the area late this morning. These storms have not been severe but
have produced some localized heavy downpours and some lightning.
Latest SPC meso-analysis indicates MLCAPE values near to just
above 1000 J/kg for areas that have not gotten rain today... with
just below 1000 J/kg for areas that have seen some rain. With some
clearing expected during the mid-afternoon behind this system
still think that many areas could see about 1500 J/kg. Meanwhile
visible satellite is showing lines of cu development acrosss
western NY late this morning and suspect that this might develop
into another batch of thunderstorms moving across our area late
this afternoon into early this evening. Plenty of wind/shear will
be available for these storms with 12z BUF sounding showing 50 kt
at 500 mb and 40 kts at 700 mb, so instability will be the main
question mark for this afternoon. Area remains in a slight risk
for severe weather for this afternoon into this evening. Previous
discussion is below.

725 am update...
Lead wave of thunderstorms now carrying through northwestern PA
into western NY has been very poorly handled by the models. It
will likely weaken while moving across the Finger Lakes-Central
Southern Tier-NY Thruway, as it runs into less unstable air. That
being said, this is definitely throwing a quirk into the forecast
for today. It is becoming apparent that the shortwave will not
organize as much into a line as originally envisioned, except
perhaps on its way east of I-81 early-mid afternoon. However,
environment will still be supportive of severe weather. Instead of
being a line, new cells this afternoon will probably take the form
of clusters. Coverage of those cells will be hit-or-miss.

325 AM update...
Severe weather potential remains our primary concern Today. Main
risk is for damaging winds but large hail and even an isolated
tornado cannot be ruled out.

Though the models differ slightly in how to handle convection
today, they have come into better agreement on timing of the
shortwave aloft that will serve as the trigger. This will coincide
with diurnal heating. Based on model depictions of the shortwave,
which matches well with current upstream convection, the main
period of concern will be late morning-early afternoon in the
west-northwest (Central Twin Tiers-Finger Lakes-NY Thruway
corridor), to early-mid afternoon in the east-southeast (Wyoming
Valley- Poconos-Catskills). After that main wave goes through,
there could still be a few solitary cells into late afternoon-
early evening.

As for severe parameters, if anything they have trended a little
more worrisome. It has been typical for the NAM to be much higher
than the GFS on CAPE values this season, but this time even the
GFS peaks around 2000 J/kg, primarily due to fairly steep midlevel
lapse rates which have been fairly hard to come by so far this
year. Shear values are also on the high side. 0-6km bulk shear is
projected into the 40-50 knot range, along with 0-3km values into
the 30s knot range. The good amount of synoptic wind flow, and
the generally unidirectional nature of it, would suggest potential
for damaging winds via persistent line segments as mentioned by
the Storm Prediction Center in the Severe Weather Outlook. Based
on our expected atmospheric parameters, our local severe weather
analog tool turns up several past events featuring many damaging
wind reports and instances of hail, and even a couple events with
isolated tornadoes.

We are still designated as a slight risk for severe thunderstorms
areawide, though SPC notes there will be a corridor which will be
more vulnerable to damaging wind potential from northern PA
northeastward. This is due to overlapping of large scale ascent
from a well placed right entrance region of a jet maximum aloft,
and enhanced mid level flow as evidenced by the bulk shear values.

Highs will be in the 80s though with dewpoints sneaking into the
mid to upper 60s which will make it more uncomfortable. Temperature
details of course will be affected by the expected passing of the
line of storms; if not for that, more of the area would eclipse 90
degrees. A southwest breeze ahead of the approaching front may
help the combination of warmth and humidity feel a little more
tolerable. Then for tonight, behind the storms and frontal
passage, cool air advection and falling dewpoints will allow for
lows in the upper 50s to mid 60s.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure builds in for midweek bringing fair weather under
mainly sunny skies with low humidity. Temperatures will be a
little cool Tuesday on NW winds behind Monday's cold front with
highs mostly in the 70s to around 80 in the Wyoming Valley. This
will be followed by a cool night Tuesday night with lows mostly in
the low to mid 50s except some upper 40s in the Catskills.
Temperatures warm a couple degrees Wednesday over Tuesday's highs
with continuing mostly sunny skies.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The main story for the long range will be the return of heat and
humidity as high pressure moves off the coast and a SW flow
develops. This will bring in some of the heat from the central
part of the country. As far as details, highs Thursday climb well
into the 80s for most areas with humidity levels still not too
high and continuing mainly sunny skies. However by Friday into
next weekend highs in the 80s to low 90s look to be accompanied by
dew points well into the 60s resulting in conditions feeling quite
muggy. Also, Friday through next weekend will see the return of
scattered showers and thunderstorms.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Wave ahead of cold front is producing showers and thunderstorms
this morning upstream of the terminals. TSRA will weaken while
carrying into the NY terminals, though CB will be probable for
KSYR-KRME later this morning-midday. New scattered TSRA will then
develop for most terminals midday through afternoon, and these may
contain strong gusts. Best estimate for timing of CB is as per
TEMPO groups noted in the TAFs, but monitor for amendments due to
uncertainty for specific placement. Behind the TSRA, wind will
veer W-WNW into evening while slackening.

OUTLOOK...

Tue-Wed-Thu...VFR except for potential valley fog for KELM in
predawn hours Wed and Thu mornings.

Thu Night-Fri...Mainly VFR but there will be a chance of SHRA-
TSRA and associated brief restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MDP
NEAR TERM...MDP/MSE
SHORT TERM...PCF
LONG TERM...PCF
AVIATION...MDP
Hazardous weather outlook, Jul 18, 12:17 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1217 PM EDT MON JUL 18 2016

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-191630-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1217 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

...SEVERE THUNDERSTORMS POSSIBLE TODAY...

THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON INTO
THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS
OR LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL BE FROM 2
PM TO 7 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MSE

In the hours before

Special weather statement, Jul 18, 7:41 AM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
741 AM EDT MON JUL 18 2016

NYZ015-022-181215-
YATES NY-STEUBEN NY-
741 AM EDT MON JUL 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN STEUBEN AND
CENTRAL YATES COUNTIES...

AT 740 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NAPLES TO NEAR
COHOCTON TO ARKPORT...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COHOCTON AROUND 745 AM EDT.
  ITALY AROUND 755 AM EDT.
  AVOCA...PRATTSBURG AND GUYANOGA AROUND 805 AM EDT.
  URBANA...YATESVILLE AND BLUFF POINT AROUND 810 AM EDT.
  PENN YAN...BATH AND PULTENEY AROUND 815 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4242 7772 4246 7763 4258 7755 4258 7737
      4267 7736 4271 7696 4248 7706 4248 7710
      4241 7710 4234 7714 4235 7774
TIME...MOT...LOC 1140Z 258DEG 32KT 4259 7747 4247 7756 4240 7773

DJN
Special weather statement, Jul 18, 9:46 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 AM EDT MON JUL 18 2016

NYZ015-022-181430-
YATES NY-STEUBEN NY-
946 AM EDT MON JUL 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN STEUBEN
AND WESTERN YATES COUNTIES...

AT 946 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HEMLOCK TO 6 MILES
SOUTHWEST OF I-390 EXIT 4 TO NEAR CUBA...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ARKPORT AROUND 950 AM EDT.
  SOUTH DANSVILLE AROUND 955 AM EDT.
  WAYLAND AROUND 1000 AM EDT.
  COHOCTON AND HASKINVILLE AROUND 1005 AM EDT.
  RUSHVILLE AROUND 1010 AM EDT.
  AVOCA AND KANONA AROUND 1015 AM EDT.
  FERGUSON CORNERS AROUND 1020 AM EDT.
  PRATTSBURG AROUND 1025 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4253 7772 4254 7766 4258 7765 4258 7737
      4267 7737 4276 7731 4276 7701 4250 7715
      4211 7774
TIME...MOT...LOC 1346Z 267DEG 36KT 4283 7759 4248 7779 4219 7828

DJN
Special weather statement, Jul 18, 10:18 AM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1018 AM EDT MON JUL 18 2016

NYZ015>017-022-023-025-181445-
SENECA NY-YATES NY-SCHUYLER NY-TOMPKINS NY-STEUBEN NY-
SOUTHERN CAYUGA NY-
1018 AM EDT MON JUL 18 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCHUYLER...SENECA...
CENTRAL STEUBEN...SOUTHERN CAYUGA...EASTERN YATES AND NORTHWESTERN
TOMPKINS COUNTIES...

AT 1018 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KENDAIA TO NEAR
PULTENEY TO NEAR GREENWOOD...AND MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DUNDEE...ROMULUS AND TYRONE AROUND 1025 AM EDT.
  WATKINS GLEN...HECTOR AND STARKEY AROUND 1030 AM EDT.
  LEDYARD...THURSTON AND REYNOLDSVILLE AROUND 1035 AM EDT.
  CAMPBELL...COVERT AND GENOA AROUND 1040 AM EDT.
  ENFIELD...HORNBY AND MORAVIA AROUND 1045 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4249 7722 4276 7706 4277 7697 4285 7697
      4284 7636 4248 7654 4229 7686 4229 7696
      4223 7696 4219 7703 4212 7775
TIME...MOT...LOC 1418Z 270DEG 53KT 4276 7697 4249 7712 4217 7758

DJN
Special weather statement, Jul 18, 10:42 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1042 AM EDT MON JUL 18 2016

PAZ038-181545-
BRADFORD PA-
1042 AM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BRADFORD COUNTY  ...

AT 1039 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUTTONWOOD...OR 13 MILES SOUTH OF WELLSBORO...MOVING EAST AT 45
MPH.

STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CANTON AND GROVER AROUND 1105 AM EDT.
  LE ROY AROUND 1115 AM EDT.
  FRANKLINDALE AROUND 1125 AM EDT.
  NEW ALBANY AROUND 1130 AM EDT.
  TOWANDA...NORTH TOWANDA AND MONROETON AROUND 1135 AM EDT.
  WYSOX AROUND 1140 AM EDT.
  WYALUSING AND SUGAR RUN AROUND 1145 AM EDT.

LAT...LON 4185 7628 4162 7620 4159 7622 4156 7646
      4160 7688 4172 7689
TIME...MOT...LOC 1439Z 256DEG 40KT 4156 7721

MSE
Special weather statement, Jul 18, 11:33 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1133 AM EDT MON JUL 18 2016

NYZ046-057-181600-
OTSEGO NY-DELAWARE NY-
1133 AM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTSEGO COUNTIES...

AT 1133 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ONEONTA...MOVING EAST AT 45 MPH.

STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DAVENPORT AND EAST MEREDITH AROUND 1145 AM EDT.
  STAMFORD AND HOBART AROUND 1200 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4233 7445 4228 7448 4233 7513 4251 7513
      4253 7471 4251 7471 4242 7461 4235 7443
TIME...MOT...LOC 1533Z 266DEG 39KT 4242 7503

DJN
Special weather statement, Jul 18, 12:27 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1227 PM EDT MON JUL 18 2016

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-181830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1227 PM EDT MON JUL 18 2016

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK UNTIL 8 PM THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHEAST
PENNSYLVANIA AND CENTRAL NEW YORK THIS AFTERNOON INTO THIS
EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS.

THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER THE FINGER LAKES
NORTHEAST TO THE SYRACUSE AREA AND WESTERN MOHAWK VALLEY BETWEEN
1230 PM AND 4 PM. IN ADDITION, POTENTIALLY SEVERE STORMS WILL BE
MOVING ACROSS THE WYOMING AND LACKAWANNA VALLEYS IN NORTHEAST
PENNSLYVANIA BETWEEN 1 PM AND 5 PM. THE BEST CHANCE FOR SEVERE
WEATHER OVER THE TWIN TIERS INCLUDING BINGHAMTON EASTWARD TO THE
CATSKILLS WILL BE LATER THIS AFTERNOON, BETWEEN 3 PM AND 8 PM.

WARNINGS WILL BE ISSUED FOR SPECIFIC LOCATIONS IF AND WHEN SEVERE
WEATHER BECOMES IMINENT OR IS OBSERVED.

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 10:42 AM EDTSpecial Weather StatementBGMBradford63 min
Jul 18, 1:20 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne40 min
Jul 18, 2:41 PM EDTSpecial Weather StatementBGMPike34 min
Jul 18, 5:00 PM EDTSpecial Weather StatementBGMSusquehanna45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.